Loading ...
Sorry, an error occurred while loading the content.

Re: [GIWorld-Hepatitis] Anyone ever have to go on Procrit? SOS!!!

Expand Messages
  • Mscue40@aol.com
    HI Anita, I am a bit confused. There has been medicine for hep c that requires only 1 shot a week for a year. I just finished it. It is Peg-intron. I took 120
    Message 1 of 8 , May 14, 2003
    • 0 Attachment
      HI Anita, I am a bit confused. There has been medicine for hep c that
      requires only 1 shot a week for a year. I just finished it. It is Peg-intron.

      I took 120 mcg weekly (the Peg-intron) and 800 mg daily of ribiviarin.
      I am 1a and was undetectable at 16 weeks..
      I believe there is a weight chart for how much medicine is needed.
      I know there is a man here Gene who had to take procit.
      The treatment is strong medicine and there are numerous side effects.
      You did contact your insurance and they have no mail delivery service?
      When I switched to mail delivery it cut my costs tremendously.
      Sincerely,
      Donna


      [Non-text portions of this message have been removed]
    • Patricia J. Hauldren
      my ins company had mine delivered every 3 mo Fed Ex Alley alleypat@attbi.com [Non-text portions of this message have been removed]
      Message 2 of 8 , May 14, 2003
      • 0 Attachment
        my ins company had mine delivered every 3 mo Fed Ex

        Alley
        alleypat@...

        [Non-text portions of this message have been removed]
      • Claudia Kane
        Aloha Anita, I am on week 32 of my treatments and have been on Procrit since week 8. With hemoglobin that low, procrit is really needed. Procrit is a
        Message 3 of 8 , May 14, 2003
        • 0 Attachment
          Aloha Anita,
          I am on week 32 of my treatments and have been on Procrit since week 8. With hemoglobin that low, procrit is really needed.
          Procrit is a once-weekly shot and usually you need to do it for the duration of treatment. It is expensive (an example is I am on an individual insurance plan as I am self-employed and have to pay 30% of injectables - $545 for 4 vials is my co-pay). Because of the cost issue, I did try every other week, but it wasn't enough...now we are trying every 10 days.
          It definitely has made a difference in my quality of life. No leg aches and lots more energy. Not winded anymore either. I haven't experienced any side-effects except that it does smart when the shot is given.
          Claudia
          ----- Original Message -----
          From: AnitaAndDavis@...
          To: GIWorld-Hepatitis@yahoogroups.com ; HepatitisCLEARINGAndClear@yahoogroups.com ; CANHepC@yahoogroups.com
          Sent: Wednesday, May 14, 2003 10:09 AM
          Subject: [GIWorld-Hepatitis] Anyone ever have to go on Procrit? SOS!!!


          Hi All,
          Help!
          Anyone ever have to go on Procrit? Her hemogloben has dropped down below 800
          and they are lowering her dose of Ribaviran to
          4 pills instead of 5. She is undectable and is 1A in Genotype.

          If so how much was it and how many shots did you
          have to take?

          Did anyone get it through their Mail order Pharmacy? Our insurance is saying
          it has to be picked up at a pharmacy at a walk in store and the price is to
          the tune of $250 a shot 3 times a week. If it could be delivered we would
          get a much better deal....

          Did you experience any side effects? Did you feel better or worse on it?

          Looking for answers,

          Anita

          Yahoo! Groups Sponsor



          Welcome to GIHepWorld

          Post message: GIWorld-Hepatitis@yahoogroups.com
          Subscribe: GIWorld-Hepatitis-subscribe@yahoogroups.com
          Unsubscribe: GIWorld-Hepatitis-unsubscribe@yahoogroups.com
          List owner: GIWorld-Hepatitis-owner@yahoogroups.com
          URL to this page: http://groups.yahoo.com/group/GIWorld-Hepatitis


          Your use of Yahoo! Groups is subject to the Yahoo! Terms of Service.


          [Non-text portions of this message have been removed]
        • GWhel@aol.com
          Anita, Hi. I m also 1a. My hemoglobin dropped while on combo. I injected procrit once a week (epoetin alfa, recomb 40,000 units/ml). I think it was the
          Message 4 of 8 , May 14, 2003
          • 0 Attachment
            Anita,

            Hi. I'm also 1a. My hemoglobin dropped while on combo. I injected procrit
            once a week (epoetin alfa, recomb 40,000 units/ml).

            I think it was the ribavirin that dropped my red blood count. My arms would
            get tired immediately as soon as I raised them in the shower to wash my hair.
            Had never felt so weak. The procrit brought my hemoglobin back up closer to a
            normal level. There weren't really any side effects, not in comparison to the
            combo and the neupogen injections that raise your absolute neutrophil count.

            Even though my viral load dropped from 850,000 to 133,000, the VA took me off
            combo after 22 weeks. I wanted to continue but was told the combo wasn't
            working for me and that I should wait for new technology.

            I'm patiently waiting. Protease inhibitors are looking good.

            I'm a little confused about the 800 figure you were talking about concerning
            the hemoglobin....and the more than one shot weekly of the Procrit. One shot
            a week did the trick for me.

            Hope this helps. You can look up any info on Procrit.com.

            Gene


            [Non-text portions of this message have been removed]
          • AnitaAndDavis@aol.com
            Dear Claudia, And all others who wrote me back about the procrit Thank you so much! It has give me the info I need... Now if I can just get the price down.
            Message 5 of 8 , May 15, 2003
            • 0 Attachment
              Dear Claudia,

              And all others who wrote me back about the procrit

              Thank you so much! It has give me the info I need... Now if I can just get
              the price down.

              Pray for us please.

              Love

              Anita
              moderator/owner

              http://groups.yahoo.com/group/HepatitisCLEARINGAndClear
            • AnitaAndDavis@aol.com
              Hi Donna, Davis is on Pegesys... and needs to take Procrit because her blood level has gone down so low.. Hemoglobin... in particular.. We just broke down
              Message 6 of 8 , May 15, 2003
              • 0 Attachment
                Hi Donna,

                Davis is on Pegesys... and needs to take Procrit because her blood level has
                gone down so low.. Hemoglobin... in particular..

                We just broke down and are in the process of getting 1 vial today.. at a
                whopping $565.00..

                all this and no fortune cookie..

                Gonna inject her as soon as I get it... and will keep you posted.

                Thanks for the input.

                Anita


                In a message dated 5/14/03 3:03:46 PM, Mscue40@... writes:

                << HI Anita, I am a bit confused. There has been medicine for hep c that
                requires only 1 shot a week for a year. I just finished it. It is Peg-intron.

                I took 120 mcg weekly (the Peg-intron) and 800 mg daily of ribiviarin.
                I am 1a and was undetectable at 16 weeks..
                I believe there is a weight chart for how much medicine is needed.
                I know there is a man here Gene who had to take procit.
                The treatment is strong medicine and there are numerous side effects.
                You did contact your insurance and they have no mail delivery service?
                When I switched to mail delivery it cut my costs tremendously.
                Sincerely,
                Donna
                >>
              • Mzgee1@aol.com
                Dear Anita, sorry this is so late in coming but have been off my mail for a couple of weeks. Yes, I had to take Procrit while on standard combo. My count
                Message 7 of 8 , May 24, 2003
                • 0 Attachment
                  Dear Anita, sorry this is so late in coming but have been off my mail for a
                  couple of weeks. Yes, I had to take Procrit while on standard combo. My count
                  went below 8 also. I dropped like a bomb only 2 weeks into Tx and tried to
                  regain red cells using Vit.C, E & Folic Acid...to no avail. Was put on procrit
                  about 2 months into Tx for the duration (13 months). I was on 40,000 units
                  weekly. I got it at my pharmacy & had it injected at the Hemotologist's
                  office. I did have some sides...can't really remember now (been off tx since
                  Aug.2001 & procrit a month later.) But I think I had headaches...altho it was hard
                  to tell what sides came from what drugs! My Riba was lowered to 3 pills
                  daily. Whenever we tried to increse, my counts would drop and I would usually end
                  up puking alot. But I have to say, there was nothing worse than dropping
                  counts really fast. I couldn't get out of bed, short of breath, dizzy and just
                  felt really crappy...so the Procrit is defiitely worht doing. Good luck to
                  you, gee


                  [Non-text portions of this message have been removed]
                Your message has been successfully submitted and would be delivered to recipients shortly.